Hail, Adams
- When
- April 15, 2:18 PM CST
- Where
- Adams County, 1.35 mi N of Quincy
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -91.399
A strong cold front moved through the region, triggering showers and thunderstorms. Some of the storms produced severe weather including large hail, damaging winds and an isolated tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front moved through the region, triggering showers and thunderstorms. Some of the storms produced severe weather including large hail, damaging winds and an isolated tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 15, 1:52 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI APR 15 2011 .DISCUSSION... /244 PM CDT FRI APR 15 2011/ SHORT DISCUSSION THIS AFTN DUE TO ONGOING SEVERE WEATHER EVENT ACROSS THE LSX CWA. SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTN INTO THIS EVENING AS A CLOSED LOW MOVES FROM THE PLAINS TOWARDS THE GRTLKS. THE THREAT FOR SEVERE WEATHER SHOULD QUICKLY DIMINISH AFTER SUNSET DUE TO DECREASING INSTABILITY. SCT RAIN SHOWERS WITH THE UPPER LOW ARE EXPECTED TO LINGER ACROSS THE REGION TOMORROW WITH WRAPAROUND CLOUDS CLEARING AROUND SUNSET AS THE SYSTEM LIFTS NEWD. DEPENDING ON CLEARING TRENDS THERE MAY BE A CONCERN FOR FOG TOMORROW NIGHT. MODELS ARE HINTING AT A SHORTWAVE PASSAGE TO OUR NORTH ON SUN NIGHT IN WEAK NW FLOW ALOFT. WILL CONTINUE WITH A DRY FCST FOR NOW PENDING BETTER MODEL AGREEMENT ON UPPER FLOW PATTN. NEXT SYSTEM TAKES SHAPE ACROSS THE PLAINS ON MON...BRINGING WIDESPREAD PRECIP CHCS TO THE CWA FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. HELD OFF ON INCREASING POPS DUE TO PLACEMENT DIFFERENCES BETWEEN THE ECMWF AND GFS. LARGE MODEL DIFFERENCES BECOME EVIDENT BY LATE NEXT WEEK FOR THU/FRI...THEREFORE KEPT A DRY FCST AND STAYED CLOSE TO HPC GUIDANCE FOR OTHER FCST ELEMENTS. KANOFSKY && .AVIATION... /1138 AM CDT FRI APR 15 2011/ COMPLEX WEATHER SITUATION THIS AFTERNOON AS OCCLUDED SPRING STORM SYSTEM MOVES ACROSS THE REGION. COLD FRONT MAKING STEADY PROGRESS EAST UNDERNEATH THE DRYSLOT...WHILE A WARM FRONT LIFTS NORTH ACROSS THE AREA. THUNDERSTORMS...SOME SEVERE...WILL DEVELOP ON THE COLD FRONT AS IT MOVES EAST ACROSS THE AREA THIS AFTERNOON. LARGE HAIL AND TORNADOES WILL BE POSSIBLE. OTHERWISE...MVFR CEILINGS TO CONTINUE OVERNIGHT AND INTO SATURDAY AS CLOSED LOW MOVES ACROSS THE AREA. WINDS WILL VEER FROM SOUTHEAST TO NORTHWEST THROUGHT THE PERIOD. SPECIFICS FOR KSTL... WARM FRONT LIFTING NORTH OF THE TERMINAL AS I TYPE...WITH WINDS BECOMING SOUTHERLY...COLD FRONT AND THUNDERSTORMS TO ARRIVE BETWEEN 20 AND 22Z THIS AFTERNOON. SOME COULD BE SEVERE WITH LARGE HAIL AND TORNADOES. MVFR CEILINGS TO CONTINUE THROUGH SATURDAY...OUTSIDE OF CONVECTION EARLY THIS AFTERNOON...AS WINDS VEER FROM SOUTHERLY TO NORTHWESTERLY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 242 PM CDT FRI APR 15 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 242 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND EVENING. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. KANOFSKY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL NEW MELLE 38.71N 90.88W
04/15/2011 E0.25 INCH ST. CHARLES MO BROADCAST MEDIA
&&
KANOFSKYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL QUINCY 39.93N 91.39W
04/15/2011 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
JPGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL QUINCY 39.93N 91.39W
04/15/2011 E0.50 INCH ADAMS IL TRAINED SPOTTER
&&
CARNEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL PAYSON 39.82N 91.24W
04/15/2011 E0.70 INCH ADAMS IL TRAINED SPOTTER
&&
DYEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL MOSCOW MILLS 38.95N 90.92W
04/15/2011 E0.25 INCH LINCOLN MO AMATEUR RADIO
&&
JPGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL LAKE ST. LOUIS 38.79N 90.78W
04/15/2011 M0.25 INCH ST. CHARLES MO TRAINED SPOTTER
AT HIGHWAY 40 AND ROUTE N ON THE CITY LINE BETWEEN
OFALLON AND LAKE ST LOUIS
&&
KANOFSKYThe St Louis radar (KLSX), 152 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
8 hail, 5 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down a very large tree limb. It landed on a house causing minor roof and siding damage.
Thunderstorm winds blew down a large tree onto power lines, knocking the power lines down.
Thunderstorm winds blew down numerous large tree limbs around town.
Thunderstorm winds blew down several large tree limbs.
Thunderstorm winds blew part of the roof off of a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303016, 303017, 303018, 304934, 304951, 304939, 304936, 304938, 304941, 304945, 304946, 304948, 304944.